| Model Number |
641CF3509 |
| Medical Device Problem Codes |
Break (1069); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/02/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.One picture was attached to the complaint file, and it was shown that the stent has been detached from the unit.Only this component was shown in the picture, and due to the blurriness of the picture it cannot be determined if there is damage on the stent.A device history record (dhr) was performed, and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The customer complaint was not able to be confirmed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by the field, during the use of a 4.5mmd x 22mml enterprise intracranial neurovascular stent with no distal tip (enc452200, 6441602), the stent was pushed into the aneurysm.The position of the stent was not accurate.The physician tried to retract the stent and deliver it again, but during the process, the stent was impeded in the unspecified microcatheter (mc) and could not advance within it.The physician retracted the stent and found it was deformed.Then a new stent was switched to complete the surgery.There was no patient injury report.
Additional Manufacturer Narrative
Product complaint (b)(4).Updated sections on this medwatch: b4, d9, g3, g6, h2, h3 and h10.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during the use of a 4.5mmd x 22mml enterprise intracranial neurovascular stent with no distal tip (enc452200, 6441602), the stent was pushed into the aneurysm.The position of the stent was not accurate.The physician tried to retract the stent and deliver it again, but during the process, the stent was impeded in the unspecified microcatheter (mc) and could not advance within it.The physician retracted the stent and found it was deformed.Then a new stent was switched to complete the surgery.There was no patient injury report.No additional information is available.One picture was attached to the complaint file and it was shown that the stent has been detached from the unit.Only this component was shown in the picture, and due the blurriness of the picture it cannot be determined if there is damage on the stent.A non-sterile eu ent4.5mmd 22mml wno dstl tp was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed; the stent was already detached from the unit, the introducer and the delivery wire were also inspected, and they were found to be in good condition.The stent component was inspected under magnification, and no abnormalities were found on it (i.E., no broken struts, no kinks).A device history record (dhr) was performed, and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.Based on the device analysis, the customer complaint regarding stent damage was not able to be confirmed.The functional analysis could not be performed because the stent was returned detached from the unit.The stent must still be inside the introducer tube to perform the functional analysis.Based on this, the customer complaint regarding a delivery wire impeded condition could not be evaluated.Factors not described in the event description, such as inadequate flush, may have contributed to the issue encountered during the procedure; however, this cannot be conclusively determined.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A device history record evaluation was performed, and no non-conformances were identified.Impeded in microcatheter is a known potential product failure associated with the use of the device.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ do not apply undue force if resistance is encountered at any point during stent manipulation.Withdraw the unit and advance to a new one.¿ if resistance is felt while recapturing the stent, do not continue to recapture the device.Withdraw the infusion catheter slightly to unsheathe the stent (without exceeding the recapture limit), and then attempt to recapture the stent again.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.